Algebraic & Geometric Topology

Ideal boundary of $7$–systolic complexes and groups

Damian Osajda

Full-text: Open access

Abstract

We prove that ideal boundary of a 7–systolic group is strongly hereditarily aspherical. For some class of 7–systolic groups we show their boundaries are connected and without local cut points, thus getting some results concerning splittings of those groups.

Article information

Source
Algebr. Geom. Topol., Volume 8, Number 1 (2008), 81-99.

Dates
Received: 4 April 2007
Accepted: 23 August 2007
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796808

Digital Object Identifier
doi:10.2140/agt.2008.8.81

Mathematical Reviews number (MathSciNet)
MR2377278

Zentralblatt MATH identifier
1147.20037

Subjects
Primary: 20F65: Geometric group theory [See also 05C25, 20E08, 57Mxx]
Secondary: 20F69: Asymptotic properties of groups

Keywords
7–systolic groups Gromov boundary simplicial nonpositive curvature

Citation

Osajda, Damian. Ideal boundary of $7$–systolic complexes and groups. Algebr. Geom. Topol. 8 (2008), no. 1, 81--99. doi:10.2140/agt.2008.8.81. https://projecteuclid.org/euclid.agt/1513796808


Export citation

References

  • M Bestvina, G Mess, The boundary of negatively curved groups, J. Amer. Math. Soc. 4 (1991) 469–481
  • B H Bowditch, Cut points and canonical splittings of hyperbolic groups, Acta Math. 180 (1998) 145–186
  • M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften 319, Springer, Berlin (1999)
  • M Coornaert, T Delzant, A Papadopoulos, Géométrie et théorie des groupes, Lecture Notes in Mathematics 1441, Springer, Berlin (1990) Les groupes hyperboliques de Gromov, with an English summary
  • R J Daverman, Hereditarily aspherical compacta and cell-like maps, Topology Appl. 41 (1991) 247–254
  • R J Daverman, A N Dranishnikov, Cell-like maps and aspherical compacta, Illinois J. Math. 40 (1996) 77–90
  • J Dymara, D Osajda, Boundaries of right-angled hyperbolic buildings, Fund. Math. 197 (2007) 123–165
  • E Ghys, P de la Harpe (editors), Sur les groupes hyperboliques d'après Mikhael Gromov, Progress in Mathematics 83, Birkhäuser, Boston (1990) Papers from the Swiss Seminar on Hyperbolic Groups held in Bern, 1988
  • M Gromov, Hyperbolic groups, from: “Essays in group theory”, Math. Sci. Res. Inst. Publ. 8, Springer, New York (1987) 75–263
  • F Haglund, Complexes simpliciaux hyperboliques de grande dimension, Prepublication Orsay 71 (2003)
  • W Jakobsche, Homogeneous cohomology manifolds which are inverse limits, Fund. Math. 137 (1991) 81–95
  • T Januszkiewicz, J Świątkowski, Nonpositively curved developments of billiards, submitted
  • T Januszkiewicz, J Świątkowski, Simplicial nonpositive curvature, Publ. Math. Inst. Hautes Études Sci. (2006) 1–85
  • T Januszkiewicz, J Świątkowski, Filling invariants of systolic complexes and groups, Geom. Topol. 11 (2007) 727–758
  • I Kapovich, N Benakli, Boundaries of hyperbolic groups, from: “Combinatorial and geometric group theory (New York, 2000/Hoboken, NJ, 2001)”, (S Cleary, R Gilman, A G Myasnikov, V Shpilrain, editors), Contemp. Math. 296, Amer. Math. Soc., Providence, RI (2002) 39–93
  • M Kapovich, B Kleiner, Hyperbolic groups with low-dimensional boundary, Ann. Sci. École Norm. Sup. $(4)$ 33 (2000) 647–669
  • D Osajda, Connectedness at infinity of systolic complexes and groups, Groups Geom. Dyn. 1 (2007) 183–203
  • P Przytycki, J Świątkowski, Flag-no-square triangulations and Gromov boundaries in dimension 3, submitted
  • J R Stallings, On torsion-free groups with infinitely many ends, Ann. of Math. $(2)$ 88 (1968) 312–334
  • P Zawi\' slak, The Pontriagin sphere as a boundary of systolic groups, in preparation